MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83911
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil was unable to retract during repositioning and detached unexpectedly.The embold packing 60 detachable coil system was selected for triple a endoleak embolization.During coiling of aneurysm sac (endoleak), the physician repositioned the coil to a different part of the aneurysm; however, it would not move while attempting to push forward.They attempted to pull coil through microcatheter without success, and the coil prematurely detached.The coil was partially deployed in the intended position, but a large part of the coil was unraveled and retained in the inferior mesenteric artery (outside of the intended location), where they attempted to remove with a snare unsuccessfully.Procedure was not able to be finished.No patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: this embold packing 60 detachable coil system was returned and analyzed.Visual examination revealed only a small portion of the detached coil received.The wedge lock and introducer sheath were removed at the customer site and was not received.The device was received with the perforations intact.Microscopic examination inspection of the device revealed the coil was stretched/detached from the distal coupler weld with couplers undamaged still locked via pull wire.Analysis confirmed damage consistent with difficulties advancing or withdrawing the device.
 
Event or Problem Description

Brand Name
EMBOLD PACKING DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19477103
Report Number2124215-2024-32262
Device Sequence Number20601113
Product Code KRD
UDI-Device Identifier00191506026615
UDI-Public00191506026615
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model Number83911
Device Catalogue Number83911
Device Lot Number0032982966
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown